Alert archive / Kansas / Red Flag Warnings in 2013
Red Flag Warning 15, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Jun 22, 2013, 2:57 AM CDT for 6 counties in Kansas. It took effect at Jun 22, 2013, 2:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2013, 2:57 AM CDT (07:57 UTC)
- In effect from
- Jun 22, 2013, 2:00 PM CDT
- Expired
- Jun 22, 2013, 8:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
Counties Grant County, KS, Hamilton County, KS, Kearny County, KS, Morton County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 141 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2046 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 2310 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
708 WWUS83 KDDC 220757 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 257 AM CDT SAT JUN 22 2013 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY THIS AFTERNOON... .STRONG SOUTHERLY WINDS WILL DEVELOP TODAY AS A SURFACE TROUGH STRENGTHENS ACROSS EASTERN COLORADO AND A DRYLINE PUSHES EAST INTO WESTERN KANSAS. VERY LOW RELATIVE HUMIDITIES AND STRONG WINDS WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS THIS AFTERNOON INTO EARLY EVENING.. KSZ061-062-074-075-084-085-221600- /O.NEW.KDDC.FW.W.0015.130622T1900Z-130623T0100Z/ HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS- 257 AM CDT SAT JUN 22 2013 /157 AM MDT SAT JUN 22 2013/ ...RED FLAG WARNING IN EFFECT FROM 2 PM CDT /1 PM MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITIES AND STRONG WINDS FOR PARTS OF WESTERN KANSAS... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING FOR LOW RELATIVE HUMIDITIES AND STRONG WINDS WHICH IS IN EFFECT FROM 2 PM CDT /1 PM MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 074 STANTON...FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 084 MORTON AND FIRE WEATHER ZONE 085 STEVENS. * WINDS...SOUTH TO SOUTHWEST AT 20 TO 35 MPH. * TIMING...FROM 2 PM CDT UNTIL 8 PM CDT. * RELATIVE HUMIDITY...LESS THAN 15 PERCENT. * TEMPERATURES...AROUND 100. * IMPACTS...ANY OUTDOOR FIRES COULD QUICKLY SPREAD AND POSSIBLY GET OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ 06
2 follow-up statements
319 WWUS83 KDDC 221532 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1032 AM CDT SAT JUN 22 2013 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY THIS AFTERNOON... .STRONG SOUTHERLY WINDS WILL DEVELOP TODAY AS A SURFACE TROUGH STRENGTHENS ACROSS EASTERN COLORADO AND A DRYLINE PUSHES EAST INTO WESTERN KANSAS. VERY LOW RELATIVE HUMIDITIES AND STRONG WINDS WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS THIS AFTERNOON INTO EARLY EVENING.. KSZ061-062-074-075-084-085-230100- /O.CON.KDDC.FW.W.0015.130622T1900Z-130623T0100Z/ HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS- 1032 AM CDT SAT JUN 22 2013 /932 AM MDT SAT JUN 22 2013/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM CDT /1 PM MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITIES AND STRONG WINDS FOR PARTS OF WESTERN KANSAS... * AFFECTED AREA...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 074 STANTON...FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 084 MORTON AND FIRE WEATHER ZONE 085 STEVENS. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...FROM 2 PM CDT UNTIL 8 PM CDT. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * TEMPERATURES...IN THE UPPER 90S. * IMPACTS...ANY OUTDOOR FIRES COULD QUICKLY SPREAD AND POSSIBLY GET OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ 42
277 WWUS83 KDDC 230111 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 811 PM CDT SAT JUN 22 2013 ...RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE... .A RETREATING DRYLINE FROM EAST TO WEST IS ALLOWING AN INCREASE IN SURFACE DEW POINT TEMPERATURES ACROSS EXTREME SOUTHWEST KANSAS THIS EVENING. THIS IN TURN IS ALLOWING A SIGNIFICANT INCREASE IN RELATIVE HUMIDITY VALUES TO OCCUR. KSZ061-062-074-075-084-085-230215- /O.EXP.KDDC.FW.W.0015.000000T0000Z-130623T0100Z/ HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS- 811 PM CDT SAT JUN 22 2013 /711 PM MDT SAT JUN 22 2013/ ...RED FLAG WARNING HAS EXPIRED FOR ALL LOCATIONS IN SOUTHWEST KANSAS... $$ 33
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Jun 22, 12:18 AM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jun 22, 12:18 AM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 1218 AM CDT SAT JUN 22 2013 ...UPDATED FOR AVIATION... .SYNOPSIS... ISSUED AT 1244 PM CDT FRI JUN 21 2013 A QUASI-STATIONARY UPPER LOW CONTINUED TO SPIN ACROSS THE PACIFIC NORTHWEST REGION. WITH THE MID-LEVEL BAROCLINIC ZONE ESTABLISHED FROM THE NORTHERN ROCKIES ACROSS THE DAKOTAS...IT IS NO SURPRISE THAT THIS IS WHERE THE MESOSCALE CONVECTIVE SYSTEMS (MCS) WERE THRIVING. ONE WAS MOVING THROUGH THE LOWER GREAT LAKES REGION (SOUTHERN WISCONSIN INTO THE CHICAGO AREA) WHILE A NEW ONE HAD DEVELOPED ACROSS SOUTHERN SOUTH DAKOTA. A SURFACE VORTICITY CENTER COULD BE FOUND IN THE OBSERVATIONS ACROSS THE NEBRASKA SAND HILLS...WITH A LEE TROUGH EXTENDING SOUTH-SOUTHWEST INTO FAR EASTERN COLORADO. A DRYLINE WAS STILL FOUND ACROSS EXTREME WESTERN KANSAS NEAR THE COLORADO BORDER EARLY THIS AFTERNOON WITH DEWPOINT TEMPERATURES IN THE UPPER 50S (DEGF) EAST OF THE DRYLINE AND 20S TO LOWER 30S DEWPOINTS WEST OF THE DRYLINE AT LAMAR AND LA JUNTA, COLORADO. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 346 PM CDT FRI JUN 21 2013 PERSISTENCE IS THE BEST FORECAST IN THIS CURRENT WEAK SOUTHWEST FLOW REGIME. THE LEE TROUGH WILL REMAIN QUASI-STATIONARY ACROSS FAR EASTERN COLORADO THROUGH SATURDAY. CONVERGENCE ALONG THE LEE TROUGH LATE THIS AFTERNOON AND EVENING IS EXPECTED TO BE WEAK ENOUGH TO PREVENT DEEP MOIST CONVECTION DEVELOPMENT. AN ISOLATED THUNDERSTORM MAY DEVELOP IN HAMILTON COUNTY AND DRIFT NORTHEAST BEFORE DISSIPATING AT SUNSET...BUT NOTHING OF CONSEQUENCE IS EXPECTED FROM SAID THUNDERSTORM SHOULD IT DEVELOP. SOUTH WINDS WILL REMAIN 12 TO 20 MPH THROUGH THE NIGHT...KEEPING TEMPERATURES IN THE 70S. SATURDAY...THE SOUTH WINDS WILL RESUME WITH SUSTAINED 25 TO 35 MPH EXPECTED ONCE AGAIN. HIGH RESOLUTION MODELS SUGGEST THE DRYLINE WILL HAVE A BIT STRONGER CONVERGENCE...SO THE PROBABILITY OF A LATE AFTERNOON/EVENING SURFACE-BASED STORM WILL BE A BIT HIGHER. THE KINEMATIC ENVIRONMENT WILL BE MARGINALLY SUPPORTIVE OF A SUPERCELL STORM OUT OF THE STRONGEST UPDRAFT...BUT MULTI-CELL WOULD BE THE MOST LIKELY CONVECTIVE MODE FROM ISOLATED/WIDELY SCATTERED CONVECTION. TEMPERATURES WILL BE VERY SIMILAR TO THAT OF TODAY AND YESTERDAY WITH HIGHS EAST OF THE DRYLINE IN THE MID TO UPPER 90S...WITH SOME 100S ALONG AND WEST OF THE DRYLINE (ROUGHLY WEST OF HIGHWAY 83). .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 212 PM CDT FRI JUN 21 2013 SATURDAY NIGHT: THERE COULD BE ISOLATED THUNDERSTORMS ALONG THE DRYLINE AFTER 00Z SUNDAY. CONFIDENCE IS NOT PARTICULARLY HIGH GIVEN HOW WARM THE ATMOSPHERE IS IN THE LOW TO MID LEVELS. WILL KEEP THE INHERITED PRECIPITATION PROBABILITY PERCENTAGE POINTS IN FOR NOW. THE MOST LIKELY AREA FOR PRECIPITATION (SHOULD IT FORM) IS ACROSS WESTERN KANSAS WEST OF HIGHWAY 83. OVERNIGHT LOWS WILL BE MILD AND THE UPPER 60S WEST TO LOWER 70S DEG F EAST. SUNDAY: ON SUNDAY, A FRONT WILL BISECT THE STATE AND THEN STALL OUT BY AFTERNOON. THIS FRONT WOULD BE THE IMPETUS FOR CONVECTION ACROSS THE NORTHERN ZONES. THERE COULD ALSO BE OROGRAPHIC CONVECTION ACROSS COLORADO. UPPER LEVEL FLOW IS EXPECTED TO BE SOUTHWESTERLY, SO THIS ACTIVITY COULD STAY NORTH OF THE REGION ENTIRELY. SLIGHT PRECIPITATION PROBABILITY PERCENTAGE POINTS COVER THE SYNOPTIC AND MESOSCALE SITUATION FOR NOW. OTHERWISE, HIGHS WILL BE IN THE UPPER 90S DEG F. LOWS PRIMARILY IN THE 70S DEG F. MONDAY AND BEYOND: THE SUMMERTIME PATTERN CONTINUES MONDAY AND THROUGH NEXT WEEK. A 500 HPA RIDGE WILL RETROGRADE TO THE CENTRAL ROCKIES. IF THIS RIDGE MOVES FAR ENOUGH WEST, THE WESTERN KANSAS COULD BE IN A NORTHWESTERLY FLOW ALOFT. THIS FLOW IS MORE CONDUCIVE FOR MCS PROPAGATION ACROSS THE REGION SHOULD OROGRAPHIC CONVECTION FORM IN THE FIRST PLACE. THE BEST DAY FOR THIS SETUP IS THURSDAY VIA FORECAST LOW LEVEL UPSLOPE FLOW. CONFIDENCE IS PRETTY LOW SO WILL KEEP THE ALLBLEND PRECIPITATION PROBABILITY PERCENTAGE POINTS UNALTERED FOR NOW. OTHERWISE, HIGHS WILL BE "HOT" WITH VALUES IN THE LOW 100S DEG F THROUGH MID WEEK. LOWS IN THE 70S DEG F. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1214 AM CDT SAT JUN 22 2013 A LOW LEVEL JET AROUND 50KT WILL SLOWLY WEAKEN TO 40-45KT BY MORNING. WILL RETAIN A LLWS GROUP. THEN BY LATE MORNING WINDS WILL MIX DOWN TO 26-36KT FROM THE SOUTH UNTIL AROUND SUNSET. SOME HIGH LEVEL CIRRUS CLOUDS ARE FORECAST WITH VFR CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... DDC 72 97 72 97 / 10 10 10 10 GCK 71 97 71 98 / 20 10 10 10 EHA 68 97 71 97 / 20 10 10 10 LBL 71 97 72 98 / 20 10 10 10 HYS 73 97 71 98 / 10 20 20 10 P28 73 96 73 97 / 10 10 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...UMSCHEID SHORT TERM...UMSCHEID LONG TERM...SUGDEN AVIATION...KRUSE
Hazardous weather outlook, Jun 21, 3:40 AM CDT, 23 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 340 AM CDT FRI JUN 21 2013 KSZ030-031-043>046-061>066-074>081-084>090-220845- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 340 AM CDT FRI JUN 21 2013 /240 AM MDT FRI JUN 21 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS EXTREME SOUTHWEST KANSAS TODAY. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED, ANY DEVELOPING STORM WILL BE CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL AND GUSTY WINDS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS EXTREME SOUTHWEST KANSAS SATURDAY AND AGAIN SUNDAY ACROSS PORTIONS OF CENTRAL AND SOUTHWEST KANSAS. ALTHOUGH WIDESPREAD SEVERE WEATHER IS UNLIKELY, ANY STORM THAT DEVELOPS IS CAPABLE OF PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING...GENERALLY WEST OF A SCOTT CITY TO LIBERAL LINE. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 32
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:48 AM CDT | Wind Advisory | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 15 more | 17 hr |
Nearby
Red Flag Warnings in Kansas, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.